Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 5, NWS Cleveland, OH

April 14, 2011

NWS Cleveland, OH issued this small craft advisory at Apr 14, 2011, 3:36 PM EDT. It took effect at Apr 15, 2011, 4:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2011, 3:36 PM EDT (19:36 UTC)
In effect from
Apr 15, 2011, 4:00 AM EDT
Expired
Apr 15, 2011, 4:04 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WHUS71 KCLE 141936
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT THU APR 14 2011

LEZ142>149-150345-
/O.NEW.KCLE.SC.Y.0005.110415T0800Z-110416T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
336 PM EDT THU APR 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 PM EDT
SATURDAY.

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TONIGHT AND WAVES
  BY DAYBREAK FRIDAY ARE EXPECTED TO AVERAGE AROUND 4 FEET. WINDS
  AND WAVES WILL INCREASE THROUGH FRIDAY AS LOW PRESSURE MOVES
  TOWARD THE LAKE AND BY FRIDAY EVENING NORTHEAST WINDS ARE
  EXPECTED TO RANGE MAINLY BETWEEN 20 AND 25 KNOTS WITH WAVES OF 4
  TO 6 FEET. STRONG NORTHEAST WINDS AND HIGHER WAVES ARE EXPECTED
  TO CONTINUE THROUGH MUCH OF SATURDAY AS THE LOW PRESSURE MOVES
  OVER THE CENTRAL GREAT LAKES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
4 follow-up statements
315 
WHUS71 KCLE 150129
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 PM EDT THU APR 14 2011

LEZ142>149-150930-
/O.CON.KCLE.SC.Y.0005.110415T0800Z-110416T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
929 PM EDT THU APR 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 PM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 PM
EDT SATURDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL INCREASE
  TO 15 TO 25 KNOTS FRIDAY PUSHING WAVES TO 3 TO 5 FEET
  OVERNIGHT...AND TO 5 TO 8 FEET FRIDAY AFTERNOON. WINDS WILL TURN
  TO THE EAST TO SOUTHEAST AND INCREASE TO 30 KNOTS FRIDAY NIGHT
  AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET
OF THESE CONDITIONS.

&&

$$
433 
WHUS71 KCLE 150733
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
333 AM EDT FRI APR 15 2011

LEZ142>149-151545-
/O.CON.KCLE.SC.Y.0005.110415T0800Z-110416T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
333 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY.

* WINDS AND WAVES: EAST WINDS OF 15 TO 25 KNOTS WILL INCREASE TO
  30 KNOTS TODAY. WAVES WILL BUILD FROM 4 TO 6 FEET TO 7 TO 10
  FEET TODAY AND THEN SUBSIDE BACK TO 5 TO 7 FEET TONIGHT. WINDS
  WILL BECOME SOUTHEAST LATE TONIGHT AHEAD OF AN APPROACHING LOW
  PRESSURE SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
788 
WHUS71 KCLE 151400
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 AM EDT FRI APR 15 2011

LEZ142>149-152200-
/O.CON.KCLE.SC.Y.0005.000000T0000Z-110416T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1000 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY.

* WINDS AND WAVES: EAST WINDS OF 15 TO 25 KNOTS WILL INCREASE TO
  30 KNOTS THIS AFTERNOON. WAVES WILL BUILD FROM 4 TO 6 FEET TO 6
  TO 9 FEET TODAY AND THEN SUBSIDE BACK TO 5 TO 7 FEET TONIGHT.
  WINDS WILL BECOME SOUTHEAST LATE TONIGHT AHEAD OF AN APPROACHING
  LOW PRESSURE SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
101 
WHUS71 KCLE 152004
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
404 PM EDT FRI APR 15 2011

LEZ142>149-160415-
/O.CAN.KCLE.SC.Y.0005.000000T0000Z-110416T2000Z/
/O.NEW.KCLE.SC.Y.0006.110415T2100Z-110417T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
404 PM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SUNDAY. 

* WINDS AND WAVES: EAST WINDS TO 30 KNOTS WILL TURN SOUTHEAST
  TONIGHT AND PERSIST INTO SATURDAY MORNING. WINDS WILL TURN MORE
  SOUTHERLY ON SATURDAY AND RANGE MAINLY BETWEEN 20 AND 25 KNOTS.
  WINDS WILL CONTINUE IN THIS RANGE BUT SHIFT SOUTHWEST AFTER THE
  FRONTAL PASSAGE LATER SATURDAY. WAVES WILL RANGE WELL ABOVE
  SMALL CRAFT ADVISORY CRITERIA RANGING AS HIGH AS 6 TO 9 FEET
  TONIGHT AND 5 TO 8 FEET SATURDAY. WINDS AND WAVES WILL DIMINISH
  ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 3:11 PM EDT, 25 minutes earlier.

Area forecast discussion, Apr 14, 3:11 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EDT THU APR 14 2011

.SYNOPSIS...
A COLD FRONT JUST SOUTH OF THE AREA WILL DRIFT SOUTH OVERNIGHT AS
HIGH PRESSURE MOVES ACROSS THROUGH CENTRAL ONTARIO TO
SOUTHWESTERN QUEBEC. LOW PRESSURE WILL MOVE NORTHEAST INTO THE
CENTRAL GREAT LAKES REGION SATURDAY AFTERNOON. A WARM FRONT WILL
MOVE NORTH OF THE AREA FRIDAY NIGHT FOLLOWED BY A COLD FRONT THAT
WILL MOVE EAST ACROSS THE FORECAST AREA SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT JUST SOUTH OF THE AREA WITH A FEW LIGHT SHOWERS
OCCURRING NORTH OF THE FRONT OVER WESTERN LAKE ERIE AND NORTHWEST
OHIO. THESE SHOWERS WERE DRIFTING SE SO CONTINUED WITH A SLIGHT
CHANCE OF A SHOWER OR SPRINKLES THIS EVENING. OTHERWISE PARTLY
CLOUDY WITH LOW TEMPERATURES FROM AROUND 30 FAR EAST INLAND AREAS
TO MID 30S WEST. OVERNIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
RAIN ARRIVING AHEAD OF A WARM FRONT WILL REACH WESTERN AREAS LATE
FRIDAY AFTERNOON OR EVENING AND THEN SPREAD ACROSS THE ENTIRE AREA
FRIDAY NIGHT. HAVE SLIGHT CHANCE POPS LATE AFTERNOON WEST THEN
RAISED TO LIKELY OR CATEGORICAL POPS OVER THE ENTIRE AREA...MAINLY
AFTER MIDNIGHT IN THE NE. COLD FRONT PUSHES THROUGH DURING THE DAY
SATURDAY. SHOULD SEE RAIN/SHOWERS DECREASE IN COVERAGE IN THE
AFTERNOON WEST...BUT BELIEVE THE OVERALL WEATHER SCENARIO FOR
SATURDAY WILL BE CLOUDY AND WET. LOW MOVING NORTHEAST FROM THE
CENTRAL GREAT LAKES AND FRONT MOVING EAST OF THE AREA SATURDAY
NIGHT. WILL GRADUALLY TAPER PRECIP OFF IN THE WEST BUT JUST LOWER
TO CHANCE EAST LATE AT NIGHT. DONT BELIEVE AIR WILL BE COLD ENOUGH
BEFORE THE RAIN ENDS TO SEE ANY SNOW SHOWERS. CHANCE OF SHOWERS
SUNDAY WITH WEAK TROUGH SWINGING THROUGH.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS REMAIN ON TRACK FOR STALLED FRONTAL BOUNDARY TO BE NEAR THE
AREA MONDAY AND TUE THEN A LOW PULLS OUT OF THE SOUTHERN PLAINS AND
MOVES NE ACROSS THE LAKE ERIE AREA WED INTO WED NIGHT BEFORE HIGH
PRESSURE BUILDS IN FOR THU. GIVEN MODEL CONSISTENCY WILL NOT NEED TO
MAKE ANY SIGNIFICANT CHANGES TO MON THROUGH WED FORECAST AS CHANCE
FOR SHRA/TSRA CONTINUES TO LOOK GOOD. EXCEPT FOR A MORNING SHRA IN
THE SNOWBELT...THINK THU SHOULD BE DRY. WITH NE FLOW LIKELY FOR TUE
THINK GUIDANCE HI TEMPS TOO HIGH. WED TEMPS TRICKY AS EXACT TRACK OF
THE LOW WILL HAVE A BIG INFLUENCE ON HI TEMPS...ESPECIALLY IN NW OH.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A FEW OF THE SPRINKLES IN SOUTHERN MI AND OVER LAKE ERIE MAY DRIFT
SE NEAR OUR TAF SITES BUT NOT EXPECTING ANY SIGNIFICANT REDUCTIONS
IN CIGS OR VSBYS FROM THE SPRINKLES. THE BAND OF MID LEVEL CLOUDS
THAT HAS MOVED SOUTH OVER MOST OF THE AREA WILL TEND TO REMAIN IN
PLACE THROUGH 18Z FRI. AN INCREASED PRESSURE GRADIENT TONIGHT
THROUGH FRI MORNING WILL LEAD TO A NE FLOW INCREASING TO 15 TO 20
KNOTS WITH GUSTS OF 25 TO 30 KNOTS...ESPECIALLY AT CLE...ERI AND
TOL.

.OUTLOOK...NON VFR CIGS AND VSBYS EXPECTED TO SPREAD W TO E ACROSS
AREA FRI NIGHT AND CONTINUE INTO SUN..ESPECIALLY IN THE SNOWBELT.
AREAS OF NON-VFR ALSO EXPECTED MON AND TUE.

&&

.MARINE...
LIGHT NORTHERLY WINDS WILL TURN NORTHEAST AND INCREASE TONIGHT AS
STRONG HIGH PRESSURE OVER THE NORTHERN LAKES MOVES EAST TOWARD
QUEBEC. MEANWHILE...LOW PRESSURE WILL BE INTENSIFYING OVER THE
SOUTHERN PLAINS STATES. THE LOW PRESSURE WILL MOVE TOWARD THE LAKE
FRIDAY TIGHTENING THE GRADIENT OVER THE LAKE AND A FRONTAL BOUNDARY
OVER SOUTHERN OHIO WILL MOVE NORTH TOWARD THE LAKE THROUGH THE DAY.

NORTHEAST WINDS AROUND 20 KNOTS OR BETTER WILL PERSIST OVER THE LAKE
AHEAD OF THE WARM FRONT FRIDAY AFTERNOON. WINDS WILL SHIFT TOWARD
THE SOUTHEAST FRIDAY NIGHT AND THEN TURN SOUTH LATE SATURDAY
AFTERNOON. THE STRONG LOW PRESSURE IS EXPECTED TO MOVE NORTH FROM
THE PLAINS TO THE NORTHERN GREAT LAKES BY SATURDAY NIGHT. WINDS OVER
THE LAKE WILL TURN SOUTHWEST WITH THE COLD FRONT PASSAGE SATURDAY
EVENING. WINDS MAY RELAX A BIT EARLY SUNDAY...BUT ARE EXPECTED TO
INCREASE AS THE LOW PRESSURE MOVES AWAY FROM THE LAKE AND HIGH
PRESSURE BUILDS IN.

WILL ISSUE A SMALL CRAFT ADVISORY BEGINNING EARLY FRIDAY MORNING AND
CONTINUING INTO SATURDAY.

&&

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ABE
Hazardous weather outlook, Apr 14, 4:24 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
424 AM EDT THU APR 14 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-150830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
424 AM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.